| Model Number |
1430US |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/05/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Other devices involved in this event: heartware ventricular assist system - controller ac adapter.1430us / (b)(4)/ model #: 1430us / expiration date: unknown, udi #: (b)(4).No dev rtn to mfr? no.Mfg date: unknown.Labeled for single use: no.(b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the bracket on the controller ac adapters was so tight that it needed to be spread open with a clamp to be able to fit the power cord into the controller ac adapter box.Both controller ac adapters remain in use.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: two (2) controller ac adapters were not returned for evaluation.As a result, the reported event was not confirmed.There is no evidence to suggest that a device malfunction caused or contributed to the reported event.The clamp assembly contains a screw that ensures that the ac power cord is secure in the adapter receptacle and cannot be pulled out.To enable a secure connection, the screw can be loosened or tightened to allow a proper connection between the ac adapter enclosure and the ac cord.Additional products: d4: serial #: (b)(4).H6: fda method code(s): 4114.H6: fda results code(s): 3221.H6: fda conclusion code(s): 67.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.